Skip to Content

How long do the withdrawals from Opana last?

Responses (3)

Anonymous 20 Sep 2010

Depending on factors including the severity of the addiction, oxymorphone --- opana withdrawal can last weeks or months. Oxymorphone withdrawal typically kicks in within hours of your last dose.
Managing this phase is important because opiate addiction is a progressive condition with a high rate of relapse. An effective detox procedure that targets withdrawal will decrease the chance for a relapse.

Take good care of yourself.-

want2bdrugfree 20 Sep 2010

Its not a mental addiction, I have never abused my prescriptions.
When I decided to stop taking Klonipin, that took 6 weeks. I just want to be prepared if Opana will take that long. If so then I will go to ER and get a shot to stop DT's. But I rather do it on my own. I'm a very strong willed person.

Anonymous 20 Sep 2010

I am only trying to help you, I am not here to judge anyone..OK.-

I get you, I am 42 bipolar and suffer from other conditions.

I went cold turkey with klonopin and xanax about 10 years ago, so I get you, I am also very determined... like you.

I also had a drug problem, and also went cold turkey on alcohol, coke, amphetamines, methamphetamines,pot.. etc.. no help, and pulled through, it was not easy, but I am also strong , I am not comparing only sharing a segement of my life with you.

I know how these withdrawals go, so do you (they are pretty bad sometimes), just do not want you to experience them, help is required sometimes to lessen the mental and physical effects of the withdrawals, that is all... but you are determined to do it on your own, it is your life and your choices and I respect that.-

I wish you nothing but the best.-

snobunny17002 27 Mar 2015

While it is true that the severity of your addiction will determine how severe or mild your withdrawl symptoms are, it is not true that will also determine how long withdrawls will last because it will always last 3-5 days with the very worst being over at the beggining of day 3. I have personal experiance withdrawaling off of Opana ( oxymorphone) and it is highly uncomfortable but the worst is over at day 3. Unfortuantly I have relapsed and I hate being addicted to this horrible drug. Xanax helps tremendously, but be carefull cause you dont want to trade your opana addiction for a xanax addiction. Trust me I went down that road and then got back on opana to get off xanax, it can be a slippery slope. Try to pray and eat lots of fruits and veggies and water. Avoid over the counter sleeping pills or benadryl cause it will actually make your restless legs a whole lot worse and it doesnt matter if you take 2 or 20 you won't sleep and you will have horrific restless legs.

Anonymous 20 Sep 2010

The first 3 or 4 days should be the worst and depending on how long you've been dependent on it, it should last couple or weeks to a month, getting better each day after that first week. Walking, as in exercise, will help lessen the time it takes, when you can physically get up and walk. You can google the Thomas recipe opiate withdrawal for a list of over the counter meds and supplements that help with the various withdrawal symptoms and a journal by Thomas that he kept on how he felt each day. Getting some support from a trusted friend or loved one will help. People here on this site will be glad to offer support and answer any other questions if you need it. You can make yourself a profile and add friends, when you request a friend, and they friend you back, you can then ask them private questions.

danger07 5 Sep 2012

I've never done drugs before Opana, but got mixed up and was shooting at least 6 40s a day for 2 years. The day my husband passed away (not related to opana) I quit... my reg doctor put me on something for seizures and I went through the joint aches throwing up black outs hullucinations chills sweats antsiness... anything and everything for almost a wk... still wasn't sleeping ... which I'm still not sleeping. Its been since july 22... the vivid dreams you have during wd has me all messed up bc my dreams have all been about michael so that part might not be all from wd. The worst part lasts no longer than a week though...

Sorcha143 25 Feb 2015

I've just recently come off opana because my doctor's office can't prescribe it because I recently moved to a different city because of a divorce. Anyway I was in a car accident 5 years ago that left permanent neck damage and fibromyalgia. No doctor's in my new town are taking new patients, I'm scared to death after reading what you all have been through I live alone and have no family. Help I'm crying everyday and can't hold food or liquid down. Thank you in advance!

jeffisfedup 24 Mar 2015

Just read your post and hope you are doing better. I've been on heavy doses of opana for about 5yrs. Prescribed and im also ready to quit but like you an terrified. Never had w/d until opana, it is the worse! Ever!

Drugs.com free discount card

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions